Volume 59, Issue 4 (9 2001)                   Tehran Univ Med J 2001, 59(4): 47-49 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Sadeghi M, Gholi Zadeh B. Delirium and concomitant use of lithium+electroconvulsive therapy (ECT). Tehran Univ Med J. 2001; 59 (4) :47-49
URL: http://tumj.tums.ac.ir/article-1-1309-en.html
Abstract:   (4295 Views)
Concomitant use of lithium and E.C.T has always been accused to cause delirium in patients receiving such a combination. In this study incidence of delirium in patients who receive lithium+E.C.T. concurrently has been compared with those who have been treated with E.C.T. only. Of 49 patients who had Bipolar Mood Disorder (B.M.D.) 1 disorder (manic episode) 24 were given E.C.T.+lithium and 25 were treated with E.C.T. Only, 3 patients of the first group and 2 patients of the second group developed delirium. The difference between two groups was not statistically significant. Another finding was that all cases of delirium developed in patients who were above 35 years old (P value=0.001). These findings show that combination of E.C.T. and Lithium may not be so harmful as it was once considered. On the other hand it could be concluded that increased age may be a risk factor for delirium in such a combination.
Full-Text [PDF 529 kb]   (1106 Downloads)    

Add your comments about this article : Your username or Email:
CAPTCHA

© 2019 All Rights Reserved | Tehran University Medical Journal TUMS Publications

Designed & Developed by : Yektaweb